Alert archive / Illinois / Flash Flood Warnings in 2008
Flash Flood Warning 13, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jun 15, 2008, 3:17 PM CDT for LaSalle County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2008, 3:17 PM CDT (20:17 UTC)
- Expired
- Jun 15, 2008, 6:43 PM CDT
- In force
- 3 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
County LaSalle County, IL
The radar
The Chicago radar (KLOT), 89 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLOT 152019
FFWLOT
ILC099-160215-
/O.NEW.KLOT.FF.W.0013.080615T2017Z-080616T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
317 PM CDT SUN JUN 15 2008
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 915 PM CDT...
* AT 314 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY
RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERU...
OTTAWA...UTICA...NAPLATE AND LA SALLE
CITY OFFICIALS IN THE TOWN OF PERU REPORTED ALMOST 1 INCH OF
RAINFALL IN A 20 MINUTE PERIOD.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4146 8916 4147 8872 4112 8871 4111 8895
4093 8895 4093 8906 4112 8905 4111 8916
TIME...MOT...LOC 2017Z 180DEG 0KT 4130 8903
$$
KREIN4 follow-up statements
000
WGUS73 KLOT 152033
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
332 PM CDT SUN JUN 15 2008
ILC099-160215-
/O.CON.KLOT.FF.W.0013.000000T0000Z-080616T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-
332 PM CDT SUN JUN 15 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHERN LA SALLE COUNTY...
AT 328 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA.
RAINFALL RATES IN EXCESS OF 2 INCHES PER HOURS ARE OCCURRING WITH
THESE STORMS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERU...
OTTAWA...UTICA...NAPLATE AND LA SALLE
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY
EVENING FOR NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.
LAT...LON 4146 8916 4147 8872 4112 8871 4111 8895
4093 8895 4093 8906 4112 8905 4111 8916
TIME...MOT...LOC 2032Z 180DEG 0KT 4130 8903
$$
KREIN000
WGUS73 KLOT 152132
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
428 PM CDT SUN JUN 15 2008
ILC099-160215-
/O.CON.KLOT.FF.W.0013.000000T0000Z-080616T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-
428 PM CDT SUN JUN 15 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHERN LA SALLE COUNTY...
AT 423 PM CDT...THE THUNDERSTORMS HAVE MOVED OUT OF THE WARNED
AREA...BUT ANY FLOOD WATERS WILL BE SLOWER TO RECEDE. MORE
THUNDERSTORMS ARE DEVELOPING TO THE WEST AND MAY MOVE OVER SOUTHERN
LA SALLE COUNTY...DELAYING THE END OF THE FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERU...
OTTAWA...UTICA...NAPLATE AND LA SALLE
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM SUNDAY
EVENING FOR NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.
LAT...LON 4146 8916 4147 8872 4112 8871 4111 8895
4093 8895 4093 8906 4112 8905 4111 8916
TIME...MOT...LOC 2128Z 180DEG 0KT 4130 8903
$$
KREIN000
WGUS73 KLOT 152241
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
538 PM CDT SUN JUN 15 2008
ILC099-160215-
/O.CON.KLOT.FF.W.0013.000000T0000Z-080616T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-
538 PM CDT SUN JUN 15 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHERN LA SALLE COUNTY...
AT 531 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
WEAKENING THUNDERSTORMS OVER FAR SOUTHERN PORTIONS OF LA SALLE
COUNTY. THIS RAIN SHOULD BE MOVING OUT OF THE WARNED AREA BY AROUND
6 PM. NO ADDITIONAL RAINFALL IS EXPECTED BUT AND ANY FLOOD WATERS
WILL RECEDE OVER THE NEXT FEW HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERU...
OTTAWA...UTICA...NAPLATE AND LA SALLE
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM SUNDAY
EVENING FOR NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.
LAT...LON 4146 8916 4147 8872 4112 8871 4111 8895
4093 8895 4093 8906 4112 8905 4111 8916
TIME...MOT...LOC 2238Z 180DEG 0KT 4130 8903
$$
KREIN000
WGUS73 KLOT 152343
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
640 PM CDT SUN JUN 15 2008
ILC099-152350-
/O.CAN.KLOT.FF.W.0013.000000T0000Z-080616T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-
640 PM CDT SUN JUN 15 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN LA SALLE
COUNTY...
ALL RAINFALL HAS ENDED OVER THE WARNED AREA AND NO ADDITIONAL
SIGNIFICANT RAINFALL IS EXPECTED FOR THE REMAINDER OF THE EVENING.
LAT...LON 4146 8916 4147 8872 4112 8871 4111 8895
4093 8895 4093 8906 4112 8905 4111 8916
TIME...MOT...LOC 2340Z 180DEG 0KT 4130 8903
$$
KREINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:05 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 15, 3:05 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 305 PM CDT SUN JUN 15 2008 .DISCUSSION... 305 PM...ABBREVIATED DISCUSSION WITH ONGOING CONVECTION AND EQUIPMENT ISSUES. MAIN FOCUS THIS AFTERNOON REMAINS CONVECTION THROUGH TONIGHT. THUNDERSTORMS OVER WESTERN IL HAVE CONTINUED TO BUILD NORTHWEST ACROSS NORTHEAST IL OVER THE PAST HR OR SO...ALONG A TONGUE OF HIGHER MOISTURE AND INCREASING DEWPOINTS. HAVE EXPANDED SVR WATCH 540 TO INCLUDE THE CHICAGO METRO AREA AND NORTHWEST INDIANA AHEAD OF THIS LINE. INDIVIDUAL CELLS TO START SHOULD EVENTUALLY EVOLVE INTO A LINE OF THUNDERSTORMS AS THEY SHIFT EAST ACROSS THE CWA. WILL CONTINUE WITH LIKELY POPS THIS EVENING WITH MENTION OF SVR THEN CHANCE ACROSS THE SOUTHEAST TONIGHT. LITTLE CHANGE TO REMAINDER OF THE FORECAST. NORTHWEST FLOW WILL ALLOW FOR A MAINLY DRY EARLY/MID WEEK WITH COOLER TEMPS...ONLY IN THE 70S THROUGH MID WEEK. ANY PRECIP EXPECTED TO REMAIN NORTH OF THE AREA MONDAY NIGHT AND TUESDAY. CMS && .AVIATION... 114 PM CDT 18Z TAFORS...LARGE BOWING LN OF TSRA FM FAR SE IA SW TO NE KS PUSHING SEWRD. GREATEST DEVELOPMENT ALONG WESTERN END IN NE KS AND FAR SE NEB BUT WITH DEW POINTS IN THE UPPER 60S AND LOWER 70S FEEDING NEWRD ACROSS THE MS RIVER INTO W CENTRAL AND NW IL UNDER STEEP MID LVL LAPSE RATES AREA FM SE AND NW IL S ACROSS NE MO AND W CENTRAL IL DESTABILIZING AS SFC TEMPS CLIMB INTO THE LOWER AND MID 80S WITH HEATING. WITH SB LI OF -7 TO -9 AND SB CAPE OF 2500 TO 3000 EXPECT SOME CELLS TO GET GOING IN THIS AREA OF MAX INSTABILITY AS SHORT WAVE TROF SEEN IN BACKING/VEERING SIGNATURE IN MID LVL WINDS FM SLATER IA MOVS E ACROSS THE MS RIVER. TSRA SHUD MOVE QUICKLY E-ESE AND OUT OF IMMEDIATE AREA LEAVING STABILIZED AIR IN PLACE FOR LATE AFTERNOON AND THIS EVE AHEAD OF CDFNT CURRENTLY RUNNING FM NE WI SWWRD ACROSS EXTREME SE MN AND N CENTRAL AND WESTERN IA. THIS BOUNDARY EXPECTED TO PASS ACROSS THE TERMINALS LATE EVE/OVERNIGHT WITH NIL CHC OF PCPN. TRS && .MARINE... 225 PM CDT COLD FRONT FROM EASTERN LK SUPERIOR SOUTHWESTWARD INTO IA WILL CONTINUE TO PUSH E AND ACROSS LK MI TONIGHT. HIGH PRES THEN SLOWLY BUILDS ACROSS THE NORTHERN AND CENTRAL PLAINS MON AND TUE...AND EVENTUALLY ACROSS THE MID MS AND LOWER OH VALLEYS MID WEEK. TRS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Jun 15, 11:42 AM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1142 AM CDT SUN JUN 15 2008 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 161645- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1142 AM CDT SUN JUN 15 2008 /1242 PM EDT SUN JUN 15 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME OF WHICH MAY PRODUCE: WIND GUSTS TO 75 MPH. HAIL TO THE SIZE OF QUARTERS. ISOLATED TORNADOES. BRIEF HEAVY DOWNPOURS. AREAS AFFECTED AND TIMING: THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA. THE BEST CHANCE FOR THUNDERSTORMS WILL BE FROM MID AFTERNOON INTO THE LATE EVENING HOURS. THUNDERSTORMS WILL MOVE SOUTHEAST...ENDING FIRST ACROSS NORTHWEST ILLINOIS...THEN ENDING LAST ACROSS NORTHWEST INDIANA...AROUND OR AFTER MIDNIGHT. DISCUSSION: THUNDERSTORMS OVER SOUTH CENTRAL IOWA AND NORTHERN MISSOURI ARE EXPECTED TO MOVE EAST ACROSS WESTERN AND CENTRAL ILLINOIS THIS AFTERNOON...MAINLY AFFECTING AREAS SOUTH OF INTERSTATE 80. ADDITIONAL THUNDERSTORMS MAY DEVELOP ALONG AND AHEAD OF A COLD FRONT AS IT MOVES ACROSS NORTHERN ILLINOIS LATE THIS AFTERNOON AND THIS EVENING. THESE STORMS WILL AFFECT THE ENTIRE AREA. AS DAYTIME TEMPERATURES WARM... THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE. WITH A FAIRLY STRONG UPPER LEVEL JET STREAM SHIFTING ACROSS THE UPPER MIDWEST...THE RESULTING COMBINATION OF INSTABILITY AND DEEP VERTICAL WIND SHEAR WILL ALLOW SOME THUNDERSTORMS TO BECOME SEVERE THIS AFTERNOON. WHILE WIND PROFILES ARE EXPECTED TO BE LARGELY UNIDIRECTIONAL ACROSS THE REGION... AND SUGGEST THAT DAMAGING WINDS IN EXCESS OF 70 MPH AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS... THE THREAT OF AN ISOLATED TORNADO CAN NOT BE RULED OUT. IN ADDITION...BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE WITH THE THUNDERSTORMS. THE GREATEST THREAT OF SEVERE WEATHER WILL LIKELY SHIFT SOUTH OF THE INTERSTATE 80 CORRIDOR THIS EVENING...AS A COLD FRONT PUSHES SLOWLY SOUTHEAST ACROSS THE OUTLOOK AREA. THUNDERSTORMS SHOULD END BY MIDNIGHT NORTH OF INTERSTATE 80...AND DURING THE OVERNIGHT HOURS ACROSS PORTIONS OF THE OUTLOOK AREA SOUTH OF INTERSTATE 80. PORTIONS OF THE PECATONICA...ROCK...FOX AND DES PLAINES RIVERS WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PORTIONS OF THE PECATONICA...ROCK...FOX AND DES PLAINES RIVERS WILL REMAIN IN FLOOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-161645- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1142 AM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY WITH WIND GUSTS IN EXCESS OF 70 MPH AND HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-161645- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1142 AM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY WITH WIND GUSTS IN EXCESS OF 70 MPH AND HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
In the hours before
Local storm report, Jun 15, 12:35 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1235 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 AM TSTM WND DMG 5 SW CHICAGO 41.83N 87.70W
06/15/2008 COOK IL COUNTY OFFICIAL
TREE DOWN ACROSS MULTIPLE CARS.
&&
RODRIGUEZLocal storm report, Jun 15, 12:38 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1238 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM TSTM WND DMG 1 S OREGON 42.00N 89.34W
06/15/2008 OGLE IL LAW ENFORCEMENT
TREE DOWN.
0645 AM TSTM WND GST ROCHELLE 41.92N 89.06W
06/15/2008 M56.00 MPH OGLE IL AWOS
MEASURED GUST TO 56 MPH AT ROCHELLE AIRPORT.
0657 AM TSTM WND GST N DE KALB 41.93N 88.75W
06/15/2008 M50.00 MPH DEKALB IL TRAINED SPOTTER
0659 AM TSTM WND DMG SYCAMORE 41.98N 88.70W
06/15/2008 DEKALB IL TRAINED SPOTTER
5 INCH TREE LIMBS DOWN WITH WINDS ESTIMATED AT 50 MPH.
0708 AM TSTM WND GST AURORA 41.77N 88.29W
06/15/2008 M52.00 MPH KANE IL ASOS
MEASURED GUST TO 52 MPH AT KARR AIRPORT.
0709 AM HAIL GENEVA 41.88N 88.31W
06/15/2008 E0.25 INCH KANE IL EMERGENCY MNGR
PEA SIZE HAIL IN DOWNTOWN GENEVA.
0710 AM TSTM WND DMG GENEVA 41.88N 88.31W
06/15/2008 KANE IL EMERGENCY MNGR
TREES DOWN IN THE AREA OF MILL CREEK AND FABYAN PARKWAY.
RELAYED FROM ST. CHARLES EMA.
0715 AM TSTM WND DMG WEST CHICAGO 41.89N 88.22W
06/15/2008 DUPAGE IL EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN. TIME ESTIMATED.
0720 AM TSTM WND GST WEST CHICAGO 41.89N 88.22W
06/15/2008 M53.00 MPH DUPAGE IL ASOS
MEASURED GUST TO 53 MPH AT DPA AIRPORT.
0720 AM TSTM WND DMG PLANO 41.66N 88.53W
06/15/2008 KENDALL IL EMERGENCY MNGR
ONE TREE BLOWN DOWN ON CREEK ROAD, NORTH OF MILLER ROAD.
0725 AM TSTM WND DMG GLEN ELLYN 41.87N 88.06W
06/15/2008 DUPAGE IL TRAINED SPOTTER
SEVERAL 3 TO 4 INCH DIAMETER TREE LIMBS BLOWN DOWN.
0725 AM TSTM WND DMG 4 E YORKVILLE 41.64N 88.37W
06/15/2008 KENDALL IL EMERGENCY MNGR
ONE TREE DOWN NEAR ROUTE 126 AND CROOKED CREEK ROAD.
0727 AM HAIL LISLE 41.79N 88.09W
06/15/2008 E0.50 INCH DUPAGE IL EMERGENCY MNGR
MARBLE SIZE HAIL AT INTERSTATE 88 AND ROUTE 53.
0727 AM TSTM WND GST LISLE 41.79N 88.09W
06/15/2008 E60.00 MPH DUPAGE IL EMERGENCY MNGR
ESTIMATED GUST TO 60 MPH AT INTERSTATE 88 AND ROUTE 53.
0728 AM TSTM WND GST LOMBARD 41.87N 88.01W
06/15/2008 M65.00 MPH DUPAGE IL MESONET
RELAYED BY WGN.
0730 AM TSTM WND DMG OAK BROOK 41.84N 87.95W
06/15/2008 DUPAGE IL TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS 6 INCHES IN DIAMETER BLOWN DOWN
AT INTERSTATE 88 AND MIDWEST ROAD.
0730 AM TSTM WND DMG LISLE 41.79N 88.09W
06/15/2008 DUPAGE IL EMERGENCY MNGR
TREES DOWN CITY WIDE IN LISLE. TIME ESTIMATED.
0730 AM TSTM WND DMG NAPERVILLE 41.76N 88.15W
06/15/2008 DUPAGE IL EMERGENCY MNGR
NUMEROUS TREES DOWN IN NAPERVILLE. TIME ESTIMATED.
0730 AM TSTM WND DMG WARRENVILLE 41.82N 88.19W
06/15/2008 DUPAGE IL EMERGENCY MNGR
TREES DOWN CITY WIDE IN WARRENVILLE. TIME ESTIMATED.
0730 AM TSTM WND DMG WHEATON 41.86N 88.11W
06/15/2008 DUPAGE IL EMERGENCY MNGR
TREES DOWN ACROSS CAMPUS OF WHEATON COLLEGE. TIME
ESTIMATED.
0730 AM TSTM WND DMG WESTMONT 41.80N 87.97W
06/15/2008 DUPAGE IL EMERGENCY MNGR
TREES DOWN ACROSS WESTMONT. TIME ESTIMATED.
0734 AM HAIL WESTMONT 41.80N 87.97W
06/15/2008 E0.25 INCH DUPAGE IL TRAINED SPOTTER
0734 AM TSTM WND GST WESTMONT 41.80N 87.97W
06/15/2008 E50.00 MPH DUPAGE IL TRAINED SPOTTER
ESTIMATED WIND GUSTS 40 TO 50 MPH.
0735 AM TSTM WND DMG ROMEOVILLE 41.65N 88.09W
06/15/2008 WILL IL NWS EMPLOYEE
TREE DOWN NEAR ROUTE 53 AND AIRPORT ROAD. TIME ESTIMATED.
0740 AM TSTM WND DMG LOMBARD 41.87N 88.01W
06/15/2008 DUPAGE IL TRAINED SPOTTER
MANY TREES AND POWER LINES BLOWN DOWN ON THE EAST SIDE OF
LOMBARD. TIME ESTIMATED.
0743 AM TSTM WND GST 9 SW CHICAGO 41.79N 87.75W
06/15/2008 M51.00 MPH COOK IL ASOS
MEASURED GUST TO 51 MPH AT MIDWAY AIRPORT.
0744 AM TSTM WND GST CICERO 41.84N 87.76W
06/15/2008 E65.00 MPH COOK IL TRAINED SPOTTER
ESTIMATED WIND GUST TO 65 MPH.
0744 AM HAIL CICERO 41.84N 87.76W
06/15/2008 E0.75 INCH COOK IL TRAINED SPOTTER
0745 AM HAIL 4 W CHICAGO 41.88N 87.71W
06/15/2008 E1.00 INCH COOK IL TRAINED SPOTTER
QUARTER SIZE HAIL AT VAN BUREN AND CENTRAL AVENUE ON THE
WEST SIDE OF CHICAGO. TIME ESTIMATED.
0745 AM TSTM WND GST 4 W CHICAGO 41.88N 87.71W
06/15/2008 M67.00 MPH COOK IL MESONET
67 MPH MEASURED THUNDERSTORM WIND GUST FROM LAWNDALE
NEIGHBORHOOD. RELAYED BY WGN.
0745 AM TSTM WND GST 5 W CHICAGO 41.88N 87.73W
06/15/2008 M62.00 MPH COOK IL MESONET
NEAR CICERO AVE AND WASHINGTON BLVD. RELAYED BY WGN.
0746 AM TSTM WND GST 5 NW CHICAGO 41.93N 87.70W
06/15/2008 M64.00 MPH COOK IL MESONET
MEASURED 64 MPH THUNDERSTORM WIND GUST AT ARMITAGE AVENUE
AND CICERO AVENUE. RELAYED BY WGN.
0748 AM TSTM WND DMG 5 SW CHICAGO 41.83N 87.70W
06/15/2008 COOK IL COUNTY OFFICIAL
TREE DOWN ACROSS MULTIPLE CARS.
0753 AM TSTM WND DMG TINLEY PARK 41.57N 87.80W
06/15/2008 COOK IL EMERGENCY MNGR
POWER LINES BLOWN DOWN AT 177TH AND 67TH COURT STREET.
0755 AM MARINE TSTM WIND 3 NE CHICAGO 41.91N 87.59W
06/15/2008 M67.00 MPH LMZ741 IL C-MAN STATION
MEASURED GUST TO 67 MPH AT THE HARRISON DEVER CRIB
OFFSHORE OF DOWNTOWN CHICAGO.
0755 AM TSTM WND GST CHICAGO 41.88N 87.63W
06/15/2008 E40.00 MPH COOK IL TRAINED SPOTTER
ESTIMATED WIND GUST TO 40 MPH AT THE NORTH END OF MAXWELL
MARKET IN DOWNTOWN CHICAGO.
0820 AM MARINE TSTM WIND BURNS HARBOR 41.61N 87.13W
06/15/2008 M55.00 MPH PORTER IN C-MAN STATION
MEASURED GUST TO 55 MPH AT BURNS HARBOR.
0830 AM MARINE TSTM WIND 4 NE BEVERLY SHORES 41.73N 86.92W
06/15/2008 M64.00 MPH LA PORTE IN C-MAN STATION
MEASURED GUST TO 64 MPH AT MICHIGAN CITY.
0950 AM HAIL 4 NE MCHENRY 42.38N 88.24W
06/15/2008 E0.25 INCH MCHENRY IL TRAINED SPOTTER
PEA SIZE HAIL IN JOHNSBURG.
&&
RODRIGUEZLocal storm report, Jun 15, 2:54 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
254 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL PERU 41.34N 89.13W
06/15/2008 M0.88 INCH LA SALLE IL TRAINED SPOTTER
HAIL LASTED 6 MINUTES. ALSO STRONG WINDS.
&&
ALLSOPPLocal storm report, Jun 15, 3:10 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
310 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL PERU 41.34N 89.13W
06/15/2008 M1.00 INCH LA SALLE IL TRAINED SPOTTER
&&
ALLSOPPLocal storm report, Jun 15, 3:13 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
313 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND GST 2 S PERU 41.31N 89.13W
06/15/2008 M50 MPH LA SALLE IL BROADCAST MEDIA
&&
RODRIGUEZLocal storm report, Jun 15, 3:16 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
316 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL PERU 41.34N 89.13W
06/15/2008 M0.88 INCH LA SALLE IL TRAINED SPOTTER
&&
RODRIGUEZThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:25 AM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane, Lee, Ogle | 50 min |
| Jun 15, 6:32 AM CDT | Special Marine Warning | LOT | 118 min | |
| Jun 15, 6:49 AM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane, Kendall, LaSalle, Lee | 41 min |
| Jun 15, 7:00 AM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Will | 60 min |
| Jun 15, 8:34 AM CDT | Special Marine Warning | LOT | 51 min | |
| Jun 15, 9:21 AM CDT | River Flood Advisory | LOT | Cook | 18 hr |
| Jun 15, 2:23 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 67 min |
| Jun 15, 2:51 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, DuPage, Kane, Kendall, LaSalle, Will | 39 min |
| Jun 15, 3:01 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 59 min |
| Jun 15, 3:23 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Grundy, Kendall, Will | 50 min |
| Jun 15, 3:26 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 64 min |
| Jun 15, 3:51 PM CDT | Areal Flood Advisory | LOT | Kankakee, Will | 3 hr |
| Jun 15, 4:15 PM CDT | Areal Flood Advisory | LOT | Kankakee, Will | 3 hr |
| Jun 15, 4:32 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Livingston | 46 min |
| Jun 15, 4:46 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 40 min |
Nearby
Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.